Alert archive / Missouri / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 232, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Oct 18, 2007, 12:30 AM CDT for 6 counties in Missouri; Adams County, Calhoun County, Pike County, Illinois. It was in force for 45 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 18, 2007, 12:30 AM CDT (05:30 UTC)
- Expired
- Oct 18, 2007, 1:15 AM CDT
- In force
- 45 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
Counties Adams County, IL, Calhoun County, IL, Pike County, IL, Lincoln County, MO, Marion County, MO, Montgomery County, MO, Pike County, MO, Ralls County, MO, Warren County, MO
The radar
The St Louis radar (KLSX), 98 km from the middle of the area, began a volume at 05:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 18, 12:30 AM CDT | TSTM WND DMG | 1 Nw New London, MO | ALONG RT A JUST WEST OF HWY 61. BARN DAMAGED, TREES UPROOTED. TIME APPROZIMATE. |
| Oct 18, 12:50 AM CDT | TSTM WND DMG | Bowling Green, MO | POWER LINES DOWN |
| Oct 18, 1:10 AM CDT | TSTM WND DMG | New Canton, IL | TREE DOWN ACROSS ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 17, 11:40 PM CDT | Tornado Watch | SPC | 4 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 5.5 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 579 J/kg
- Mixed-layer CIN
- -45 J/kg
- Mixed-layer LCL
- 645 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 336 m²/s²
- 0-3 km storm-relative helicity
- 386 m²/s²
- Significant tornado parameter
- 1.4
- Supercell composite
- 7.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLSX 180532 SVRLSX ILC001-013-149-MOC113-127-139-163-173-219-180615- /O.NEW.KLSX.SV.W.0232.071018T0530Z-071018T0615Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ST LOUIS MO 1230 AM CDT THU OCT 18 2007 THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LINCOLN COUNTY IN EAST CENTRAL MISSOURI NORTHEASTERN MONTGOMERY COUNTY IN EAST CENTRAL MISSOURI NORTHERN WARREN COUNTY IN EAST CENTRAL MISSOURI SOUTHEASTERN MARION COUNTY IN NORTHEAST MISSOURI PIKE COUNTY IN NORTHEAST MISSOURI EASTERN RALLS COUNTY IN NORTHEAST MISSOURI WESTERN CALHOUN COUNTY IN SOUTHWEST ILLINOIS SOUTHERN ADAMS COUNTY IN WEST CENTRAL ILLINOIS WESTERN PIKE COUNTY IN WEST CENTRAL ILLINOIS * UNTIL 115 AM CDT * AT 1226 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING OCCASIONAL WIND GUSTS OF AROUND 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 13 MILES SOUTHWEST OF PALMYRA TO 11 MILES WEST OF JONESBURG...AND MOVING EAST-NORTHEAST AT 45 TO 50 MPH. * LOCATIONS IMPACTED INCLUDE... JONESBURG... SPENCERBURG... BELLFLOWER... NEW LONDON... NEW HARTFORD... HANNIBAL... CURRYVILLE... FRANKFORD... FALL CREEK... HAWK POINT... THIS LINE OF STORMS PRODUCED TREE DAMAGE IN FULTON AROUND MIDNIGHT. A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. LAT...LON 4003 9096 3896 9067 3877 9136 3980 9154 TIME...MOT...LOC 0530Z 246DEG 42KT 3968 9163 3886 9145 $$ TRUETT
1 follow-up statement
000 WWUS53 KLSX 180554 SVSLSX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 1253 AM CDT THU OCT 18 2007 ILC001-013-149-MOC113-127-139-163-173-219-180615- /O.CON.KLSX.SV.W.0232.000000T0000Z-071018T0615Z/ CALHOUN IL-PIKE IL-ADAMS IL-WARREN MO-MONTGOMERY MO-LINCOLN MO- PIKE MO-RALLS MO-MARION MO- 1253 AM CDT THU OCT 18 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 115 AM CDT FOR WESTERN CALHOUN...SOUTHERN ADAMS...AND WESTERN PIKE COUNTIES IN ILLINOIS...AND LINCOLN...NORTHEASTERN MONTGOMERY...NORTHERN WARREN SOUTHEASTERN MARION...EASTERN RALLS...AND PIKE COUNTIES IN MISSOURI... AT 1250 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM HANNIBAL TO TRUXTON...OR ALONG A LINE EXTENDING FROM HANNIBAL TO 9 MILES NORTHWEST OF WARRENTON...MOVING NORTHEAST AT 45 MPH. LOCATIONS NEAR THE PATH OF SEVERE THUNDERSTORMS INCLUDE...PAYSON... PLAINVILLE...KINDERHOOK...HULL...TROY...MOSCOW MILLS...RICHFIELD... PIKE...LIBERTY AND ROCKPORT. A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. LAT...LON 4003 9096 3896 9067 3877 9136 3980 9154 TIME...MOT...LOC 0553Z 246DEG 42KT 3979 9131 3897 9113 $$ TRUETT
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 18, 12:09 AM CDT, 21 minutes earlier.
Area forecast discussion, Oct 18, 12:09 AM CDT, 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 1209 AM CDT THU OCT 18 2007 .UPDATE... GOING CATEGORICAL FORECAST FOR TONIGHT STILL LOOKS ON TRACK AS LARGE SCALE ASCENT WILL INCREASE IN ADVANCE OF NEGATIVELY TILTED TROUGH AND JET STREAK CURRENTLY ROTATING OUT OF THE CENTRAL PLAINS. LARGE AREA OF SHOWERS AND SCATTERED TSRA OVER SERN HALF OF THE CWA IS IN RESPONSE TO STRONG 925-850MB MOISTURE CONVERGENCE THAT IS PROGGED TO CONTINUE THROUGH 09Z. AS EXPECTED...INSTABILITY IS NOT GREAT WITH MUCAPES ONLY RUNNING BETWEEN 500-1000 J/KG...THOUGH DO NOT EXPECT IT TO FALL MUCH MORE TONIGHT AS LOW LEVEL WINDS CONTINUE TO ADVECT MID-UPPER 60 DEWPOINTS INTO CWA. IMPRESSIVE DEEP LAYER SHEAR (0-6KM SHEAR OF 40-60KTS) AND ASCENT FROM SHORTWAVE WILL AUGMENT MARGINAL INSTABILITY TO KEEP RISK OF SEVERE WEATHER THROUGH THE NIGHT. LATEST SWODY1 MOVED MDT RISK INTO THE SWRN QUARTER OF THE CWA. THERE WILL CONTINUE TO BE A THREAT OF TORNADOES THROUGH THE NIGHT GIVEN THE IMPRESSIVE 250-400 M2/S2 0-1KM SRH VALUES. WILL ALSO MENTION OF LOCALLY HEAVY RAINFALL IN THE HWO AS VSBY AT OBS SITES HAVE BEEN FALLING WITH +RA...AND PRECIP H20 VALUES ARE NEAR 2 INCHES OVER THE ERN PART OF THE CWA. STILL QUESTIONS ABOUT TIMING OF FRONT TOMORROW. NEW 00Z RUN OF NAM HOLDS FRONT AND INSTABILITY FARTHER WEST OVER THE REGION THROUGH 21Z TOMORROW...SO WILL GO AHEAD AND INCREASE POPS OVER IL COUNTIES THROUGH TOMORROW AFTN. BRITT && .DISCUSSION... A SURFACE LOW PRESSURE SYSTEM WAS LOCATED OVER NORTHWESTERN KS THIS AFTERNOON. A WARM FRONT EXTENDED FROM THE LOW ACROSS NORTHWEST INTO SOUTHEAST MO. LOW AND TRAILING COLD FRONT WILL MOVE NORTHEASTWARD TONIGHT AND ON THURSDAY. BY THURSDAY EVENING, LOW IS FORECAST TO BE CENTERED OVER SOUTHEAST MN WITH THE COLD FRONT EXTENDING FROM NORTHEAST IL ACROSS SOUTHEAST MO. SIGNIFICANT LOW LEVEL MOISTURE WAS BEING ADVECTED NORTHWARD ACROSS THE LOWER MS VALLEY/SOUTHERN GREAT PLAINS. 850 DEWPOINTS WERE IN THE MID TEENS C THIS MORNING ACROSS THAT REGION WITH A 40+ KT JET EXTENDING FROM OK INTO SOUTHWEST IA. THE GFS AND UKMET ARE FAIRLY SIMILAR FOR THIS EVENING WITH TREMENDOUS MOISTURE ADVECTION/CONVERENCE FORECAST ACROSS INTO THE AREA. MOST OF THE FORECAST AREA IS RAIN FREE NOW. UPPER SHORT WAVE WAS LOCATED OVER THE SOUTHERN ROCKIES/HIGH PLAINS OF OK AND TX THIS MORNING. MODELS ARE SIMILAR IN AMPLIFYING SYSTEM AND CLOSING OFF AN UPPER LOW OVER EASTERN NEB ON THURSDAY MORNING WITH A 140-160 METER HEIGHT FALL CENTER OVER NORTHEAST MO. VIGOROUS LOW WILL LIFT INTO THE UPPER MIDWEST BY FRIDAY MORNING. SURFACE LOW WILL DEEPEN DRAMATICALLY OVERNIGHT AND ON THURSDAY AS A RESULT. THE EUROPEAN IS STRONGER WITH THE NEXT SHORT WAVE LATER IN THE WEEKEND. THE MODEL FORECASTS A CLOSED LOW DEVELOPING OVER CO BY SUNDAY MORNING WHILE THE GFS IS MUCH WEAKER WITH SYSTEM. SIGNIFICANT DIFFERENCES APPEAR EARLY NEXT WEEK BETWEEN THE GFS AND EUROPEAN MODELS. THE EUROPEAN KEEPS A CLOSED LOW OVER THE SOUTHERN PLAINS/SOUTHERN ROCKIES WHILE THE GFS HAS CLOSED LOW OVER THE APPLACHIANS. TPS && .AVIATION... FOR THE 06Z TAFS... A LINE OF STRONG TO SEVERE THUNDERSTORMS IS NOW MOVING ACROSS THE FORECAST AREA. THE POTENTIAL STILL EXISTS FOR SEVERE CONVECTION WITH WINDS IN EXCESS OF 50 KTS...AND POSSIBLY TORNADOES AS WELL... ESPECIALLY FOR KSTL AND KSUS. PCPN SHOULD COME TO AN END FROM WEST TO EAST BETWEEN 09Z AND 13Z. OTHWERWISE...SURFACE WINDS WILL BE QUITE GUSTY BY DAYBREAK AS THE STORM SYSTEM CONTINUES TO DEEPEN AND MOVE NORTHEAST. CURRENT INDICATIONS ARE THAT THE WINDS COULD GUST TO MORE THAN 30 KTS IN SOME PLACES. AS FOR CIGS...MVFR CIGS TO IMPROVE BY MID MORNING...THEN LOWER BACK DOWN TO LOW MVFR AFTER 01Z AS WRAP AROUND CLOUDS MOVE IN ON BACK SIDE OF SYSTEM. BYRD && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Oct 17, 10:05 PM CDT, 2 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 1005 PM CDT WED OCT 17 2007 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-181215- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS- SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE- CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN- ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON- ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS- 1005 PM CDT WED OCT 17 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT OCCASIONAL THUNDERSTORMS ARE EXPECTED TO CONTINUE THE REST OF THE NIGHT. A FEW OF THESE STORMS WILL BE SEVERE...CAPABLE OF PRODUCING TORNADOES...LARGE HAIL AND DAMAGING WIND GUSTS TO 70 MPH. THE GREATEST RISK FOR SEVERE WEATHER WILL BE SOUTH OF INTERSTATE 70 IN MISSOURI AND SOUTH OF INTERSTATE 64 IN ILLINOIS. LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE WITH THESE STORMS. INFORMATION ON CONVECTIVE WATCHES...PLEASE REFER TO THE STORM PREDICTION CENTER WEBPAGE AT (ALL LOWERCASE)... HTTP://WWW.SPC.NOAA.GOV/PRODUCTS/WATCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TO THE EAST OF THE MISSISSIPPI RIVER ON THURSDAY. SOUTHWEST WINDS WILL GUST TO 30 TO 40 MPH ON THURSDAY. THERE IS ANOTHER CHANCE OF THUNDERSTORMS FROM SUNDAY NIGHT THROUGH MONDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1 BRITT
In the hours before
Local storm report, Oct 17, 11:37 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1137 PM CDT WED OCT 17 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1110 PM TSTM WND DMG CLARKSBURG 38.66N 92.67W
10/17/2007 MONITEAU MO LAW ENFORCEMENT
NUMEROUS TREES DOWNED AT THE INTERSECTION OF HIGHWAY 50
AND ROUTE H. SIZE OF TREES UNKNOWN.
&&
BRITTLocal storm report, Oct 18, 12:08 AM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1208 AM CDT THU OCT 18 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1205 AM TSTM WND DMG MEXICO 39.17N 91.87W
10/18/2007 AUDRAIN MO LAW ENFORCEMENT
POWER LINES DOWN IN THE CITY OF MEXICO.
&&
BRITTLocal storm report, Oct 18, 12:22 AM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1222 AM CDT THU OCT 18 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 AM TSTM WND DMG FULTON 38.85N 91.95W
10/18/2007 CALLAWAY MO LAW ENFORCEMENT
LARGE LIMBS DOWNING POWER LINES.
&&
BRITTThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 17, 9:08 PM CDT | River Flood Warning | LSX | Gasconade, Montgomery | 25 hr |
| Oct 17, 11:24 PM CDT | Severe Thunderstorm Warning | LSX | Audrain, Boone, Callaway, Cole, Moniteau, Monroe | 51 min |
| Oct 17, 11:55 PM CDT | Severe Thunderstorm Warning | LSX | Crawford, Iron, Reynolds, Washington | 65 min |
| Oct 18, 12:02 AM CDT | Severe Thunderstorm Warning | LSX | Audrain, Callaway, Marion, Monroe, Montgomery, Ralls | 43 min |
| Oct 18, 12:27 AM CDT | Severe Thunderstorm Warning | LSX | Jefferson, Sainte Genevieve, Saint Francois | 63 min |
| Oct 18, 12:40 AM CDT | Severe Thunderstorm Warning | LSX | Crawford | 32 min |
| Oct 18, 12:46 AM CDT | Severe Thunderstorm Warning | LSX | Crawford, Franklin, Gasconade, Saint Charles, Warren | 44 min |
| Oct 18, 1:12 AM CDT | Severe Thunderstorm Warning | LSX | Lincoln, Pike | 63 min |
| Oct 18, 1:14 AM CDT | Severe Thunderstorm Warning | LSX | Franklin, Jefferson, Saint Charles, Saint Louis, City of Saint Louis | 61 min |
| Oct 18, 4:40 PM CDT | Tornado Warning | LSX | Madison | 35 min |
| Oct 18, 2:05 AM CDT | Severe Thunderstorm Warning | LSX | Macoupin, Montgomery | 40 min |
| Oct 18, 4:23 PM CDT | Severe Thunderstorm Warning | LSX | Bond, Clinton, Madison, Saint Clair | 37 min |
| Oct 18, 4:55 PM CDT | Severe Thunderstorm Warning | LSX | Bond, Fayette, Madison, Montgomery | 50 min |
| Oct 18, 5:05 PM CDT | Severe Thunderstorm Warning | LSX | Bond, Clinton, Fayette, Madison, Marion, Saint Clair | 40 min |
| Oct 18, 5:06 PM CDT | Severe Thunderstorm Warning | LSX | Randolph, Washington | 24 min |
| Oct 18, 5:11 PM CDT | Severe Thunderstorm Warning | LSX | Randolph | 19 min |
| Oct 18, 5:22 PM CDT | Tornado Warning | LSX | Bond, Fayette | 38 min |
| Oct 18, 5:31 PM CDT | Tornado Warning | LSX | Bond, Clinton, Fayette, Marion | 44 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2007Severe Thunderstorm Warnings in Illinois, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.